Heat, Lehigh
- When
- July 29, 9:00 AM EST to 3:00 PM EST
- Where
- Lehigh forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 40.613, -75.592 (the zone’s center; the record gives no point)
A 26-year-old Philadelphia Eagle defensive end was hospitalized after suffering from dehydration and heat exhaustion on the 29th. He was released from the hospital later that day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A 26-year-old Philadelphia Eagle defensive end was hospitalized after suffering from dehydration and heat exhaustion on the 29th. He was released from the hospital later that day. The high temperature at the Lehigh Valley International Airport was 87 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 29, 2:58 AM EST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EDT TUE JUL 29 2008
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION INTO WEDNESDAY. A COUPLE
OF LOW PRESSURE CENTERS WILL MOVE TOWARD THE AREA ON WEDNESDAY
ACCOMPANIED BY INCREASING HEAT AND HUMIDITY. THE HUMID AIRMASS WILL
HANG OVER THE REGION INTO THE EARLY PART OF THE WEEKEND WITH SHOWERS
AND THUNDERSTORMS FROM MID WEEK INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHORT WAVE MOVING SOUTH OF REGION IS TRIGGERING AN AREA OF LIGHT
SHOWERS THAT WILL MOVE ACROSS THE MARYLAND ZONES AND CONTINUE INTO
DELAWARE AND SOUTH JERSEY. THEN, A TYPICAL JULY DAY TODAY WITH
TEMPERATURES HEADED TOWARD NINETY IN SOME AREAS, BUT TOLERABLE
HUMIDITY. UPPER LEVEL FLOW WILL CLEAR THE SKIES OUT FOR US LATER
TODAY AND SUPPRESS AN AREA OF MORE ORGANIZED SHOWERS AND
THUNDERSTORMS TO THE SOUTH TONIGHT. HIGH TODAY WILL RANGE FROM THE
LOWER 80S IN THE POCONOS TO LOWER 90S ELSEWHERE, AND IN THE 70S ON
THE COAST. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 50S TO
LOWER 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
WILL BE ISSUING A HEAT ADVISORY FOR THE MAJOR METROPOLITAN AREAS FOR
A ONE DAY EVENT, BUT IT IS GOING TO BE OPPRESSIVE. TUESDAY HAS
TEMPERATURES RISING TO AROUND 90, BUT WEDNESDAY COULD HAVE
TEMPERATURES GETTING UP TO NEAR 95 WITH THE DEW POINTS REACHING THE
LOW AND MIDDLE 70S. THE COMBINATION WILL PRODUCE HEAT INDICES OF 100
TO 105 DEGREES. THE 576 THICKNESS IS JUST NORTH OF THE DELAWARE
VALLEY BY THURSDAY EVENING. ABOUT THE TIME WE REACH OUR MAXIMUM
HEAT, THUNDERSTORMS ARE POSSIBLE WITH PART OF THE CWA IN A RISK OF
SEVERE THUNDERSTORMS. BEST CHANCE OF SVR THUNDERSTORMS IS WEST OF
THE DELAWARE VALLEY EARLY AFTERNOON WEDNESDAY...THEN SPREADING EAST
DURING THE EVENING AND EARLY NIGHTTIME HOURS. WEVE HAD OUR SHARE OF
STORMS THE PAST WEEK AND WE MAY BE IN FOR MORE ESPECIALLY WITH THE
DEW POINTS IN THE MID 70S. THE FRONT MOVES TO THE COAST BEFORE SUNUP
ON THURSDAY. I KEPT THE ADVISORY UP UNTIL 1 AM THURSDAY MORNING. IT
SHOULD BE STIFFLING WITH THE ADDED MOISTURE FROM THE SHOWERS AND
DONT SEE ANY RELIEF UNTIL FRONT MOVES THROUGH.
TEMPERATURES WILL RANGE FROM THE MID 80S NORTH TO AROUND 95 IN THE
DELAWARE VALLEY AND AROUND 80 AT THE SHORE, OR LOWER WITH A SLIGHT
ONSHORE FLOW WHERE THE WATER TEMPERATURES ARE IN THE 60S AND LOWER
70S. SPEAKING OF TEMPERATURES IN THE WATER, THE AVERAGE FOR JUNE AND
JULY IS RIVALING SOME OF THE COLDEST TEMPERATURES SINCE RECORDS
BEGAN IN 1912.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED HEAT-WAVE WILL BECOME OPPRESSIVE AGAIN POSSIBLY BY THE
WEEKEND INTO EARLY NEXT WEEK. AFTER AN OPPRESSIVE DAY ON
WEDNESDAY, THERE WILL BE SOME RELIEF AS THE UPPER TROUGH DIGS
SOUTH AND THEN OFF THE COAST WITH DEW POINTS DROPPING ABOUT 10
DEGREES ON AVERAGE. MEANWHILE, TEMPERATURES WILL LOWER AS WE
APPROACH FRIDAY. THERE WILL BE SHOWERS AND THUNDERSTORMS
ACCOMPANYING THE SECOND FRONT THAT MOVES OFFSHORE FRIDAY MORNING.
THE HEAT AND HUMIDITY WILL RETURN SATURDAY INTO MONDAY WITH SUNDAY
AND MONDAYS HIGHS EQUALLING THE HIGHEST THAT WE HAVE SEEN SO FAR
THIS YEAR. SEE BREAKDOWN OF TEMPERATURES IN THE CLIMATE SECTION.
ACCOMPANYING THE HEAT WILL BE A SIGNIFICANT RISE IN THE DEW
POINT...LOW TO MID 70S...AND HEAT INDICES THAT MAY REACH OVER 100
DEGREES ACROSS A WIDE AREA...AND BE ESPECIALLY OPPRESSIVE IN THE
HIGHLY URBANIZED AREAS. SOME STATIONS COULD HAVE A STRING OF 8
CONSECUTIVE DAYS OF 90 OR ABOVE WHICH WILL BE LONGER THAN THE LAST
HEAT WAVE OF 7 DAYS.
A HEAT ADVISORY WILL BE RAISED FOR WEDNESDAY, BUT AN EXCESSIVE
HEAT WATCH MAY ALSO BE ISSUED FOR THE WEEKEND INTO EARLY NEXT WEEK
ONCE WE GET A LOOK AT ONE OR TWO MODEL RUNS. IN ANY EVENT. PREPARE
FOR A HOT STRETCH BECOMING OPPRESSIVE AS WE APPROACH THE MIDDLE
OF THE WEEKEND INTO EARLY NEXT WEEK.
FOR MORE INFORMATION YOU CAN GO TO THE WEB SITE
HTTP://WWW.HPC.NCEP.NOAA.GOV AND CLICK ON THE BLUE LEFT BANNER
UNDER HEAT INDEX.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE IS IN CONTROL OF THE WX PATTERN OVER THE MID ATLC AND
THERE IS HARDLY A CLOUD IN THE SKY EARLY THIS MORNING, WITH THE
EXCEPTION OF THE DELMARVA WHERE A S/WV IS MOVING THRU. THIS VORT
HAS BROUGHT CLOUDS AND EVEN SOME STRAY SHOWERS. EXPECT HIGH
PRESSURE TO DOMINATE THRU THE TAF PERIOD, WITH VFR CONDITIONS AND
WINDS OF 10 KT OR LESS.
.OUTLOOK...
VFR CONDS SHOULD CONTINUE THROUGH WEDNESDAY. A WEAK COLD FRONT WILL
CROSS THE REGION LATER WEDNESDAY INTO THURSDAY, BRINGING A CHANCE OF
SHOWERS AND TSTMS AND THE ASSOCIATED VSBY AND CIG RESTRICTIONS. HIGH
PRESSURE THEN MOVES BACK IN FOR THE REMAINDER OF THE WEEK.
&&
.MARINE...
LOOKS LIKE AN EXTENDED PERIOD OF TRANQUIL CONDITIONS ON OUR WATERS
THIS WEEK. HIGH PRESSURE WILL DOMINATE INTO WEDNESDAY. A WEAK COLD
FRONT WILL CROSS THE WATERS LATE WEDNESDAY INTO THURSDAY, BRINGING
SOME SHOWERS AND TSTMS. HIGH PRESSURE WILL THEN BUILD IN FOR THE
REMAINDER OF THE WEEK AND BE ANCHORED OFFSHORE OVER THE WEEKEND.
EVEN WITH THE PASSAGE OF THE CDFNT, PRESSURE GRADS ARE EXPECTED TO
REMAIN FAIRLY WEAK AND BOTH WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA THRU THE FCST PERIOD.
&&
.CLIMATE...
THE NUMBER OF DAYS WITH 90 AND ABOVE EACH MONTH...THE TOTAL AND HIGHEST
AT EACH STATION...
PHL...8 JUNE...9 JULY...TOTAL 17...98 ON 10 JUNE
ILG...6 JUNE...10JULY...TOTAL 16...96 ON 10 JUNE AND JULY 16/17
TTN...7 JUNE...8 JULY...TOTAL 15...96 ON 9/10 JUNE AND 19/20 JULY
ABE...4 JUNE...6 JULY...TOTAL 10...96 ON 10 JUNE
MPO...0 JUNE...0 JULY...N/A
RDG...7 JUNE...11JULY...TOTAL 18...97 ON 10 JUNE
GED...10JUNE...11JULY...TOTAL 21...98 ON 10 JUNE
ACY...9 JUNE...12JULY...TOTAL 21...98 ON 9 JUNE
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
PAZ067>071.
NJ...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
NJZ015-017>019.
DE...HEAT ADVISORY FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM/CLIMATE...EBERWINE
AVIATION/MARINE...NIERENBERG
(COR FOR LONG TERM LAST DAY. SHOULD BE MONDAY NOT TUESDAY)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 457 AM EDT TUE JUL 29 2008 DEZ001-NJZ015-017>019-PAZ067>071-300900- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 457 AM EDT TUE JUL 29 2008 ...HEAT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027- PAZ054-055-060>062-300900- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 457 AM EDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING MAINLY OVER THE LOWER PART OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-300900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 457 AM EDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEDNESDAY NIGHT THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128767.